Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 359, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 21, 2017, 9:12 AM CDT for Barry County, Missouri. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 21, 2017, 9:12 AM CDT (14:12 UTC)
- Expired
- Mar 21, 2017, 10:15 AM CDT
- In force
- 63 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Barry County, MO
The radar
The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 21, 9:40 AM CDT | HAIL 1 | 1 Se Purdy, MO | LOTS OF DIME SIZED HAIL WITH ABOUT 5 MINUTES OF QUARTER SIZE HAIL. |
| Mar 21, 10:02 AM CDT | HAIL 0.75 | 1 N Jenkins, MO | . |
| Mar 21, 10:02 AM CDT | HAIL 0.75 | 2 N Jenkins, MO | . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.2 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -659 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
352
WUUS53 KSGF 211412
SVRSGF
MOC009-211515-
/O.NEW.KSGF.SV.W.0004.170321T1412Z-170321T1515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
912 AM CDT TUE MAR 21 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northwestern Barry County in southwestern Missouri...
* Until 1015 AM CDT
* At 912 AM CDT, a severe thunderstorm was located near Fairview, or
11 miles southeast of Neosho, moving east at 25 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Cassville... Purdy...
Wheaton... Butterfield...
Pioneer... Mcdowell...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3668 9392 3673 9407 3687 9407 3687 9403
3686 9387 3682 9376 3677 9373 3671 9373
3667 9378
TIME...MOT...LOC 1412Z 278DEG 22KT 3679 9418
HAIL...1.25IN
WIND...<50MPH
$$
Cramer3 follow-up statements
137
WWUS53 KSGF 211432
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
932 AM CDT TUE MAR 21 2017
MOC009-211515-
/O.CON.KSGF.SV.W.0004.000000T0000Z-170321T1515Z/
Barry MO-
932 AM CDT TUE MAR 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR NORTHWESTERN BARRY COUNTY...
At 932 AM CDT, a severe thunderstorm was located over Purdy, or 7
miles south of Monett, moving east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Purdy... Butterfield...
Mcdowell...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3679 9401 3683 9402 3686 9398 3686 9387
3682 9376 3677 9373 3674 9373 3674 9384
3675 9395
TIME...MOT...LOC 1432Z 269DEG 28KT 3681 9396
HAIL...1.00IN
WIND...<50MPH
$$
Cramer034
WWUS53 KSGF 211452
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
952 AM CDT TUE MAR 21 2017
MOC009-211515-
/O.CON.KSGF.SV.W.0004.000000T0000Z-170321T1515Z/
Barry MO-
952 AM CDT TUE MAR 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR NORTH CENTRAL BARRY COUNTY...
At 951 AM CDT, a severe thunderstorm was located 8 miles east of
Purdy, or 9 miles northeast of Cassville, moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Trained weather spotters. At 945 AM trained weather
spotters observed quarter size hail southeast of Purdy.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Mcdowell...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3678 9384 3682 9383 3684 9381 3682 9376
3677 9373 3674 9373 3674 9378 3676 9382
TIME...MOT...LOC 1451Z 278DEG 26KT 3679 9378
HAIL...1.00IN
WIND...<50MPH
$$
Cramer611
WWUS53 KSGF 211505
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1005 AM CDT TUE MAR 21 2017
MOC009-211515-
/O.EXP.KSGF.SV.W.0004.000000T0000Z-170321T1515Z/
Barry MO-
1005 AM CDT TUE MAR 21 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BARRY COUNTY
WILL EXPIRE AT 1015 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3678 9384 3682 9383 3684 9381 3682 9376
3677 9373 3674 9373 3674 9378 3676 9382
TIME...MOT...LOC 1505Z 278DEG 22KT 3678 9369
$$
CramerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 6:17 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Mar 21, 6:17 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Springfield MO 617 AM CDT Tue Mar 21 2017 .SHORT TERM...(Today and tonight) Issued at 315 AM CDT Tue Mar 21 2017 A surface cold front has sagged south across the region into northern Arkansas early this morning. The 850mb cold front is lagging behind the surface front and will spread south across the area today. Instability in the 800-700mb level will increase to 500 to 1000J/kg early this morning across far southwestern Missouri then spread over the rest of southern Missouri later this morning and afternoon. Cin in these levels will also decrease, especially later this morning/afternoon along/ahead of the 850mb front. An upper level shortwave trough will spread across the area this morning and may spark a few showers/storms across southwestern Missouri early this morning. The better chances for showers and storms will occur on the later this morning and may linger into the overnight hours as the front slowly moves south. There may be just enough instability for a few strong storms across southern Missouri with penny size hail the main risk. With the front moving south through the area temperatures will range from the around 60 across central Missouri to the lower 70s across southern Missouri tonight. .LONG TERM...(Wednesday through Monday) Issued at 315 AM CDT Tue Mar 21 2017 Cooler conditions will occur on Wednesday as highs in the 40s and 50s occur. The front will then start to lift back to the north as a warm front later Wednesday into Thursday, some scattered showers will be possible as the front moves north. Warmer conditions will occur on Thursday and Friday as highs in the 60s and 70s can be expected. Gusty southerly winds will occur on Friday as gust over 30mph are expected at times. These gusty winds will bring and increase in low level moisture into the area ahead of an approaching storm system that will move across the Plains on Friday then across the area on Saturday.. The upper level low and associated surface low will move northeast across southern Missouri Friday night into Saturday. The area will be in the warm sector ahead low and thunderstorms are expected to develop ahead of the system Friday afternoon into Friday night. The better severe potential will likely be to the south across Arkansas where better instability will be in place, but a severe risk will likely extend north into southeastern Kansas and the Missouri Ozarks. Another system will track across the region late this weekend into early next week brining additional shower and storm chances to the region. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 615 AM CDT Tue Mar 21 2017 Scattered showers and storms have developed across portions of western Missouri early this morning. This activity will continue to develop and track across the area this morning. This activity will again be scattered in nature and may impact the TAF site. Additional showers and storms will develop later this afternoon into tonight. The storm chances will generally be late afternoon/early evening with showers possible into the overnight hours. Again this activity will be scattered in nature at any given time. Gusty northeasterly winds will develop today and continue into tonight. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Wise
Hazardous weather outlook, Mar 21, 4:17 AM CDT, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 417 AM CDT Tue Mar 21 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220930- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 417 AM CDT Tue Mar 21 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Hail risk. Limited Lightning risk. Limited Non thunderstorm wind risk. DISCUSSION... Isolated storms will affect portions of southeastern Kansas into southern Missouri this morning, with scattered storms expected this afternoon into this evening across central Missouri and southern Missouri. A few strong storms will be possible with hail to the size of pennies the main risk. Gusty northerly winds will occur later this afternoon into tonight across far southwestern Missouri and portions of southeastern Kansas where gusts over 30 mph will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Brisk and gusty southerly winds will likely return to western Missouri and southeastern Kansas late this work week. Wind gusts over 30 mph appear increasingly likely for Friday. A strong storm system will approach and track through the region Friday into Saturday bringing better widespread chances for storms to the region. There will be severe storm potential Friday afternoon into the overnight hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Special weather statement, Mar 21, 6:58 AM CDT, 2 hours 14 minutes before
Special Weather Statement National Weather Service Springfield MO 658 AM CDT TUE MAR 21 2017 MOZ079-211245- Polk MO- 658 AM CDT TUE MAR 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POLK COUNTY UNTIL 745 AM CDT... At 658 AM CDT, Doppler radar was tracking a strong thunderstorm over Fair Play, or near Bolivar, moving east at 30 mph. Nickel size hail will be possible with this storm. Locations impacted include... Bolivar... Fair Play... Halfway... Goodson... LAT...LON 3772 9317 3748 9318 3757 9361 3767 9360 TIME...MOT...LOC 1158Z 274DEG 26KT 3762 9353 Schaumann
Local storm report, Mar 21, 7:02 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
702 AM CDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM HAIL 1 NNW FAIR PLAY 37.64N 93.58W
03/21/2017 E0.88 INCH POLK MO EMERGENCY MNGR
1/2" TO 3/4" INCH DIAMETER HAIL COVERING THE
GROUND.
&&
JLRSpecial weather statement, Mar 21, 7:59 AM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Springfield MO
759 AM CDT TUE MAR 21 2017
MOZ090-211330-
Greene MO-
759 AM CDT TUE MAR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR GREENE COUNTY UNTIL 830 AM CDT...
At 759 AM CDT, Doppler radar was tracking a strong thunderstorm near
Willard, or 8 miles north of Republic, moving east at 35 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Springfield... Republic...
Battlefield... Willard...
Rogersville... Strafford...
Fair Grove... Brookline...
Glidewell... Ebenezer...
Bassville... Turners...
Bois D'arc... Galloway...
LAT...LON 3713 9353 3725 9357 3734 9355 3739 9308
3727 9308 3727 9306 3709 9306
TIME...MOT...LOC 1259Z 273DEG 31KT 3724 9344
SchaumannLocal storm report, Mar 21, 8:47 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
847 AM CDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM HAIL 1 N JOPLIN 37.09N 94.51W
03/21/2017 M1.00 INCH JASPER MO TRAINED SPOTTER
QUARTER SIZE HAIL ON 17TH STREET IN SOUTH
JOPLIN.
&&
JLRLocal storm report, Mar 21, 8:52 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
852 AM CDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HAIL 3 S NEOSHO 36.82N 94.37W
03/21/2017 M1.75 INCH NEWTON MO LAW ENFORCEMENT
GOLFBALL SIZED HAIL AT CROWDER COLLEGE.
&&
JLRLocal storm report, Mar 21, 9:11 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
911 AM CDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 AM HAIL 1 ESE DUENWEG 37.08N 94.40W
03/21/2017 M1.75 INCH JASPER MO TRAINED SPOTTER
.
&&
JLRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 6:16 AM CDT | Special Weather Statement | SGF | Cedar | 29 min |
| Mar 21, 6:33 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Polk | 27 min |
| Mar 21, 6:58 AM CDT | Special Weather Statement | SGF | Polk | 47 min |
| Mar 21, 7:59 AM CDT | Special Weather Statement | SGF | Greene | 31 min |
| Mar 21, 8:37 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 53 min |
| Mar 21, 8:41 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 49 min |
| Mar 21, 9:45 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 60 min |
| Mar 21, 9:50 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 55 min |
| Mar 21, 10:30 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 30 min |
| Mar 21, 10:39 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 20 min |
| Mar 21, 11:34 AM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 56 min |
| Mar 21, 11:38 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 67 min |
| Mar 21, 2:23 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 67 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.